Alert archive / Florida / Gale Warnings in 2026

Gale Warning 3, NWS Tallahassee, FL

January 30, 2026

NWS Tallahassee, FL issued this gale warning at Jan 30, 2026, 12:35 AM EST. It took effect at Jan 31, 2026, 1:00 AM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2026, 12:35 AM EST (05:35 UTC)
In effect from
Jan 31, 2026, 1:00 AM EST
Expired
Feb 1, 2026, 10:00 AM EST
In force
33 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

007 
WHUS72 KTAE 300535
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1235 AM EST Fri Jan 30 2026

GMZ751-752-770-772-301800-
/O.UPG.KTAE.GL.A.0001.260131T0600Z-260201T1500Z/
/O.NEW.KTAE.GL.W.0003.260131T0600Z-260201T1500Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1135 PM CST Thu Jan 29 2026

...GALE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM CST
SUNDAY...

* WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and 
  seas 8 to 13 ft expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, Coastal 
  waters from Mexico Beach to Okaloosa Walton County Line FL out 
  20 NM, and Coastal waters from Mexico Beach to Apalachicola FL 
  out 20 NM.

* WHEN...From midnight Friday night to 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ735-301800-
/O.NEW.KTAE.SC.Y.0007.260131T0600Z-260201T1200Z/
St. Andrews Bay Waterways-
1135 PM CST Thu Jan 29 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
6 AM CST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...St. Andrews Bay Waterways.

* WHEN...From midnight Friday night to 6 AM CST Sunday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ730-755-765-775-301800-
/O.CON.KTAE.GL.A.0001.260131T1200Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1235 AM EST Fri Jan 30 2026

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 6 to 11 ft possible.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From Saturday morning through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
5 follow-up statements
513 
WHUS72 KTAE 301347
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
847 AM EST Fri Jan 30 2026

GMZ735-302200-
/O.UPG.KTAE.SC.Y.0007.260131T0600Z-260201T1200Z/
/O.EXA.KTAE.GL.W.0003.260131T0600Z-260201T1500Z/
St. Andrews Bay Waterways-
747 AM CST Fri Jan 30 2026

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt 
  expected.

* WHERE...St. Andrews Bay Waterways.

* WHEN...From midnight tonight to 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ751-752-770-772-302200-
/O.CON.KTAE.GL.W.0003.260131T0600Z-260201T1500Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
747 AM CST Fri Jan 30 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

* WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and 
  seas 8 to 13 ft expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, Coastal 
  waters from Mexico Beach to Okaloosa Walton County Line FL out 
  20 NM, and Coastal waters from Mexico Beach to Apalachicola FL 
  out 20 NM.

* WHEN...From midnight tonight to 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-755-765-775-302200-
/O.CON.KTAE.GL.A.0001.260131T1200Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
847 AM EST Fri Jan 30 2026

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 6 to 11 ft possible.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From Saturday morning through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
510 
WHUS72 KTAE 301834
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
134 PM EST Fri Jan 30 2026

GMZ730-755-765-775-310630-
/O.UPG.KTAE.GL.A.0001.260131T1200Z-260201T1500Z/
/O.EXB.KTAE.GL.W.0003.260131T1200Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
134 PM EST Fri Jan 30 2026

...GALE WARNING IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 6 to 11 ft expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 7 AM Saturday to 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ735-751-752-770-772-310630-
/O.CON.KTAE.GL.W.0003.260131T0600Z-260201T1500Z/
St. Andrews Bay Waterways-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1234 PM CST Fri Jan 30 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

* WHAT...Northwest winds 30 to 40 kt with gusts up to 45 kt and 
  seas 8 to 13 ft expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, St. 
  Andrews Bay Waterways, Coastal waters from Mexico Beach to 
  Okaloosa Walton County Line FL out 20 NM, and Coastal waters 
  from Mexico Beach to Apalachicola FL out 20 NM.

* WHEN...From midnight tonight to 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds in St. Andrews Bay will be 20 to 30
  kt with gusts 35 to 40 kt. Protected waters will be very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
767 
WHUS72 KTAE 310640
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
140 AM EST Sat Jan 31 2026

GMZ735-751-752-770-772-311845-
/O.CON.KTAE.GL.W.0003.000000T0000Z-260201T1500Z/
St. Andrews Bay Waterways-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1240 AM CST Sat Jan 31 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 8 to 13 ft.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, St. 
  Andrews Bay Waterways, Coastal waters from Mexico Beach to 
  Okaloosa Walton County Line FL out 20 NM, and Coastal waters 
  from Mexico Beach to Apalachicola FL out 20 NM.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds in St. Andrews Bay will be 20 to 30 
  kt with gusts 35 to 40 kt. Protected waters will be very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-755-765-775-311845-
/O.CON.KTAE.GL.W.0003.260131T1200Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
140 AM EST Sat Jan 31 2026

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
EST SUNDAY...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 6 to 11 ft expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 7 AM this morning to 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
574 
WHUS72 KTAE 311949
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
249 PM EST Sat Jan 31 2026

GMZ730-735-751-752-755-765-770-772-775-011500-
/O.CON.KTAE.GL.W.0003.000000T0000Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-St. Andrews Bay Waterways-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
249 PM EST Sat Jan 31 2026 /149 PM CST Sat Jan 31 2026/

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
SUNDAY...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 7 to 12 ft.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles 
  out, Nearshore Gulf waters from the Ochlockonee River to the 
  Suwannee River out 20 nautical miles, St. Andrews Bay 
  Waterways, Coastal waters from Mexico Beach to Okaloosa Walton 
  County Line FL out 20 NM, Coastal waters from Mexico Beach to 
  Apalachicola FL out 20 NM, and Coastal Waters From Ochlockonee 
  River to Apalachicola Fl out to 20 Nm.

* WHEN...Until 10 AM EST /9 AM CST/ Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There will be occasional light freezing
  spray after midnight tonight into Sunday morning for the shallow
  shelf waters close to the coast, including Apalachee Bay,
  Ochlockonee Bay, Saint George Sound, Apalachicola Bay, St.
  Joseph Bay, and St. Andrews Bay. This may result in a light
  coating of ice on vessels, especially smaller ones, as well as
  on docks which may lead to slippery surfaces. For St. Andrews
  Bay, winds will be 20 to 30 kt with gusts 35 to 40 kt. Protected
  waters will be very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
967 
WHUS72 KTAE 011503
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1003 AM EST Sun Feb 1 2026

GMZ770-772-775-012100-
/O.EXP.KTAE.GL.W.0003.000000T0000Z-260201T1500Z/
/O.NEW.KTAE.SC.Y.0008.260201T1503Z-260201T2100Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1003 AM EST Sun Feb 1 2026 /903 AM CST Sun Feb 1 2026/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, and
  dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ730-735-751-752-755-765-011615-
/O.EXP.KTAE.GL.W.0003.000000T0000Z-260201T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-St. Andrews Bay Waterways-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1003 AM EST Sun Feb 1 2026 /903 AM CST Sun Feb 1 2026/

...GALE WARNING HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 29, 10:06 PM EST, 2 hours 29 minutes earlier. Its key messages:

  • Issued at 1005 PM EST Thu Jan 29 2026
  • Another intense arctic blast likely arrives by Saturday with more hard freezes and dangerous wind chills returning. Wind chills in the single digits are becoming increasingly likely (70 to 90% chance). Continue to monitor this potential for dangerous cold as we approach the weekend.
  • Given cold temperatures, action to protect vulnerable pipes, pets, plants, needs to be completed by Friday evening.
  • There is a high (90%) chance of gale conditions over the waters late Friday into Saturday. Very dangerous marine conditions are expected with gusts up to 40 knots and building seas. There is also a high chance of widespread 30 to 40 mph gusts across land areas which could cause sporadic power outages.
Area forecast discussion, Jan 29, 10:06 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1006 PM EST Thu Jan 29 2026

...New UPDATE...

.KEY MESSAGES...
Issued at 1005 PM EST Thu Jan 29 2026

- Another intense arctic blast likely arrives by Saturday with
  more hard freezes and dangerous wind chills returning. Wind
  chills in the single digits are becoming increasingly likely (70
  to 90% chance). Continue to monitor this potential for
  dangerous cold as we approach the weekend.

- Given cold temperatures, action to protect vulnerable pipes,
  pets, plants, needs to be completed by Friday evening.

- There is a high (90%) chance of gale conditions over the waters
  late Friday into Saturday. Very dangerous marine conditions are
  expected with gusts up to 40 knots and building seas. There is
  also a high chance of widespread 30 to 40 mph gusts across land
  areas which could cause sporadic power outages.

&&

.UPDATE...
Issued at 1005 PM EST Thu Jan 29 2026

No updates were made for this evening.

&&

.SHORT TERM...
(This Evening through Friday)
Issued at 258 PM EST Thu Jan 29 2026

A benign pattern will be in place across the forecast area today
and into Friday as surface high pressure moves east over the
region. The slow warming trend that started yesterday will
continue into Friday. However, we do not expect the warmer
conditions to last long, as the next significant cold front will
be on our doorstep by Friday night.

Ahead of this next front, isolated to scattered showers are
possible across the region Friday afternoon. Given the limited
moisture content ahead of the front, amounts will be very light
and spotty. Forecast high temperatures will be around the upper
50s and low 60s. These values will be the warmest we can expect to
see until at least next Tuesday or Wednesday.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 258 PM EST Thu Jan 29 2026

The long-term period is likely to bring some of the most
significant cold weather the area has seen in years. This cold
will rival similar cold snaps observed in late December 2022,
early January 2012, mid January 2011, and early January 2010. The
record low for Tallahassee on Sunday, February 1, is 20°F, which
was last set in 1977.

The long-term period starts Friday night as the arctic front
begins to race into the forecast area behind a departing surface
low. This area of low pressure will steadily strengthen as it moves
into the western Atlantic and a strong arctic high moves in
behind it. As this crashes into the deepening low pressure, the
pressure gradient will rapidly increase across the tri-state
region on Saturday. Not only will this facilitate the advection
of an arctic air mass south into the region, but it will also
bring strong winds across our land and marine zones. For marine
zone impacts, please view the marine discussion below.

Across our land areas, the tightening pressure gradient will
allow widespread 20 to 25 mph sustained winds, with gusts of 30 to
40 mph possible on Saturday, especially across unsheltered
regions free of tree cover. Given these winds, sporadic power
outages are possible. These gusts should continue well into the
late afternoon hours before the pressure gradient slowly weakens
into Sunday morning. Despite the gradient weakening by the
evening hours, sustained winds will likely remain around 10 to 15
mph through the overnight hours of Saturday into Sunday. This
leads to our primary weather concern: the dangerous cold.

After a warm afternoon in the upper 50s and low 60s on Friday,
temperatures will rapidly drop Friday night into Saturday
afternoon as the arctic air mass moves in. By sunrise Saturday
morning, temperatures will likely have dropped into the upper 20s
across southeast Alabama and the Panhandle, and into the low to
mid-30s across southern Georgia and the Florida Big Bend. Despite
increasing sunshine into the afternoon, temperatures will likely
not warm through the day, as the warming influence of the sun is
counteracted by continuing cold air advection. Most locations are
likely to see only a pause in the cool-down in the early
afternoon, especially across our Panhandle, southeast Alabama, and
southwest Georgia counties. With the winds accompanying the cold,
wind chill values will likely remain in the teens and low 20s all
Saturday across southeast Alabama and will struggle to climb
above freezing across the remainder of our forecast area.

As the sun sets, continued cold air advection will allow the
coldest air of the season to settle in place Saturday night into
Sunday morning. As winds remain elevated around 10 to 15 mph
overnight, expect wind chills to plummet into the single digits by
midnight Sunday. A few locations in the colder spots may flirt
with near-zero wind chills around sunrise Sunday, especially if
winds remain higher than forecast. These wind chills can cause
frostbite on exposed skin in as little as 30 to 60 minutes, so be
sure to bundle up with hats and gloves if spending any time
outside.

Air temperatures region-wide will drop into the mid-teens across
southeast Alabama, southwest Georgia, and the Panhandle Saturday
night into Sunday morning. Temperatures in the mid to upper teens
can be expected across the Florida Big Bend. Because many
locations, especially across the northwest portions of our
forecast area, will see 12 to 15 hours of hard-freeze conditions,
those with outdoor plumbing, plants, and pets could be severely
impacted. Actions to protect these entities should be completed by
Friday night and Saturday morning. Given these conditions, an
extreme cold watch has been issued for the entire forecast area
from Saturday afternoon into Sunday afternoon. It's important to
note that this watch covers the period of most concern for
damaging cold. However, a cold weather advisory will likely be
needed for Saturday morning and early afternoon to account for
wind chills in the upper teens and low 20s.

The chill will remain on Sunday as afternoon highs only reach the
low to mid-40s. Another night of dangerous cold is expected as
overnight lows drop into the low 20s. While the duration of the
hard freeze will not be as long, these freezing temperatures
follow significantly cold weather, so proactive precautions must
still be taken Sunday night into Monday. Given lower wind speeds,
wind chill values will not be nearly as cold and will generally
align with the forecast air temperatures.

A slow warm-up begins Monday, with highs slowly climbing into the
50s and then the low 60s by Tuesday or Wednesday.

While this system is forecast to be dry for much of our area, we
cannot rule out a few snow flurries or a light dusting of snow
across our northeastern zones Saturday afternoon. This will be
associated with wrap- around precipitation as the surface low
strengthens. Temperatures will be cold enough to support flurries
or a light rain-snow mix across some of our Georgia counties. If
any accumulations occur, they would most likely be north and east
of a Tifton to Albany line and limited to a dusting on grassy
surfaces.

&&

.AVIATION...
(00Z TAFS)
Issued at 621 PM EST Thu Jan 29 2026

VFR conditions are expected to prevail through the period. A weak
disturbance will slide from west to east over the area Friday
morning with the best chance of a quick shower or two in and around
KECP. Winds are expected to remain under 10 knots.

&&

.MARINE...
Issued at 258 PM EST Thu Jan 29 2026

Gentle to moderate northerly breezes will continue today before
clocking around out of the east to southeast on Friday. An area
of low pressure will move over the marine area Friday a bring few
showers. Behind the low, winds will become northerly to
northwesterly and quickly increase to near gale force by early
Saturday morning. Gusts of 40 to 45 kt are becoming increasingly
likely, especially in the offshore waters where chances are now
medium to high (60 to 90%). This will result in widespread gale
conditions across the region, and the Gale watches remains in
effect. Given the conditions, it's likely a small craft advisory
will be needed for the St Andrews Bay as well. Conditions will
remain around gale levels through through early Sunday morning
before dropping to below advisory levels late Sunday night.

&&

.FIRE WEATHER...
Issued at 258 PM EST Thu Jan 29 2026

Gentle to moderate northerly breezes will continue today before
clocking around out of the east to southeast on Friday. An area
of low pressure will move over the marine area Friday a bring few
showers. Behind the low, winds will become northerly to
northwesterly and quickly increase to near gale force by early
Saturday morning. Gusts of 40 to 45 kt are becoming increasingly
likely, especially in the offshore waters where chances are now
medium to high (60 to 90%). This will result in widespread gale
conditions across the region, and the Gale watches remains in
effect. Given the conditions, it's likely a small craft advisory
will be needed for the St Andrews Bay as well. Conditions will
remain around gale levels through through early Sunday morning
before dropping to below advisory levels late Sunday night.

&&

.HYDROLOGY...
Issued at 258 PM EST Thu Jan 29 2026

Very little precipitation is forecast over the next 7 days, and
there are no flooding concerns.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   34  59  35  41 /   0  20  20   0
Panama City   42  63  33  41 /  10  20  20  10
Dothan        34  58  28  35 /  10  20  10  10
Albany        30  57  30  38 /   0  20  10  10
Valdosta      32  60  33  44 /   0  20  20  10
Cross City    33  66  38  51 /   0  10  20  10
Apalachicola  42  61  35  42 /  10  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Extreme Cold Watch from Saturday afternoon through Sunday
     afternoon for FLZ007>019-027>029-034-108-112-114-115-118-
     127-128-134-326-426.

GA...Extreme Cold Watch from Saturday afternoon through Sunday
     afternoon for GAZ120>131-142>148-155>161.

AL...Extreme Cold Watch from Saturday afternoon through Sunday
     morning for ALZ065>069.

GM...Gale Watch from Saturday morning through Sunday morning for
     GMZ730-755-765-775.

     Gale Watch from late Friday night through Sunday morning for
     GMZ751-752-770-772.

&&

SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...DVD
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...Dobbs

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:14 AM ESTCold Weather AdvisoryTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 4 more37 hr
Jan 30, 12:14 AM ESTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more58 hr
Jan 30, 12:35 AM ESTSmall Craft AdvisoryTAE8 hr
Jan 30, 12:41 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton3 days
Jan 30, 1:05 PM ESTExtreme Cold WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 11 more48 hr
Jan 30, 1:05 PM ESTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 11 more45 hr
Jan 30, 6:28 PM ESTHigh Surf AdvisoryTAEGulf37 hr

Nearby

Gale Warnings in Florida, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.